The Simcoe Muskoka District Health Unit is urging anyone who uses recreational drugs to be cautious about what they are and where they got them from. This, after noting a rise in the number of overdoses at hospitals in the region in recent weeks – particularly in Barrie and Bracebridge. “It’s very difficult to know what types of drugs are being illegally sold on the street, so people who are using any substances recreationally need to take extra care, and to carry naloxone in the event of an opioid overdose,” said Associate Medical Officer of Health Dr Lisa Simon. Health officials recommend you have someone with you if you’re using, use small quantities to start with and know how to respond to an overdose. We’ve heard many cases of people overdosing after using drugs that have been cut with Fentanyl, unaware the opioid is in their drugs. More information on symptoms and responding to an opioid overdose can be found on the health unit’s website at www.smdhu.org/stopoverdoses. Anyone who encounters a person who appears to be in an overdose should immediately call 911. Take-home Naloxone kits and training are available free of charge and without a prescription for people at risk of overdose and their family and friends. Get Naloxone from the Simcoe Muskoka District Health Unit (health card not required) by calling 705-721-7520, or visit a participating pharmacy (health card number required for pharmacy pick up).